You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Covering the Set of Integers by Congruence Classes of Distinct Moduli
S. L. G. Choi
Mathematics of Computation
Vol. 25, No. 116 (Oct., 1971), pp. 885-895
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2004353
Page Count: 11
You can always find the topics here!Topics: Integers, Mathematical congruence, Mathematical theorems, Natural numbers
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A set of congruences is called a covering set if every integer belongs to at least one of the congruences. Erdös has raised the following question: given any number N, does there exist a covering set of distinct moduli such that the least of such moduli is N. This has been answered in the affirmative for N up to 9. The aim of this paper is to show that there exists a covering set of distinct moduli the least of which is 20. Recently, Krukenberg independently and by other methods has also obtained results up through N = 18.
Mathematics of Computation © 1971 American Mathematical Society